MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549211
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: wound infection.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6)-year-old female patient underwent breast augmentation with a 275cc mentor cpx 4 breast tissue expander with suture tabs and expreienced unknown side wound infection.As a result, the device was explanted at an unknown date.
 
Additional Manufacturer Narrative
On april 16, 2022, mentor became aware of the following information and corresponding fields have been updated on this form: serial number (b)(6); field d4 updated; date of implant was (b)(6) 2022.Field d6a has been updated; date of explant was (b)(6) 2022.Field d6b has been updated; replacement implants used were mentor catalog number 3549211; affected side was"left." manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 26, 2022, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.As per paperwork received with the device, mentor became aware that this was patient's revision breast reconstruction surgery, and left side replacement device used on february 28, 2022 was catalog number 3549211; serial number (b)(6).Patient's initials were also provided and have been updated under field a1 on this form.On may 1, 2022, photo evaluation was completed and summarized below: upon visual evaluation of the image provided in the complaint, no apparent damage or visual anomalies were observed.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the tissue expander.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the tissue expander is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.On may 10, 2022, mentor became aware that date of implant was reported mistakenly incorrectly under field d6a under previous report; however was correct under h10 narrative.It has been correctly updated on this form.Manufacturer¿s reference number: (b)(4).Date of implant correctly updated to (b)(6) 2022 under field d6a.
 
Additional Manufacturer Narrative
On may 20, 2022, device evaluation was completed.Device evaluation summary: mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the med height te w/sut tabs 275cc returned device.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the tissue expander.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the device is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
6465917981
MDR Report Key14077891
Report Number1645337-2022-04014
Device Sequence Number20155813
Product Code LCJ
UDI-Device Identifier00081317006718
UDI-Public00081317006718
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model Number3549211
Device Catalogue Number3549211
Device Lot Number9639997
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer04/16/2022
04/26/2022
05/20/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date04/19/2022
05/10/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale